| Model Number |
BONE REDUCTION FORCEPS, CURVED, POINTED |
| Medical Device Problem Codes |
Break (1069); Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/12/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
Event or Problem Description
It was reported that the customer was using the arthrex ankle fracture system a lot and the instruments have gotten broken.There was no harm for patient, operator or third party.This was noticed during after the surgery.There was no case involvement.No further information received.***update dw 09-jan-2025: further information was provided that the devices failed during multiple surgeries.During an ankle fracture surgery the reported ar-8944dh became twisted and the ar-8943-07 was bent.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with the same device anyway.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Complaint allegation is confirmed.Visual inspection identified the tips of the bone reduction forceps, curved, pointed were broken and bent.Functional testing was not performed due to the damage to the device.The most likely cause of the reported failure can be attributed to user error of the device due to excessive force used to grasp tissue during use.